Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 18, NWS Riverton, WY

October 6, 2011Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Oct 6, 2011, 3:11 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 6, 2011, 9:00 PM MDT. It was in force for 18 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 6, 2011, 3:11 PM MDT (21:11 UTC)
In effect from
Oct 6, 2011, 9:00 PM MDT
Expired
Oct 7, 2011, 2:50 PM MDT
In force
18 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 11:00 AM MDTSNOW 314 W Crowheart, WYCOLD SPRINGS SNOTEL
Oct 7, 11:00 AM MDTSNOW 419 Ssw Lander, WYDEER PARK SNOTEL
Oct 7, 11:01 AM MDTSNOW 112 Sw Lander, WYTOWNSEND CREEK SNOTEL
Oct 7, 11:01 AM MDTSNOW 226 Nw Lander, WYST. LAWRENCE ALT SNOTEL
Oct 7, 11:01 AM MDTSNOW 26 Wsw Dubois, WYLITTLE WARM SNOTEL
Oct 7, 11:01 AM MDTSNOW 57 Nw Atlantic City, WYSOUTH PASS SNOTEL
Oct 7, 11:01 AM MDTHEAVY SNOW 718 W Lander, WYHOBBS PARK SNOTEL
Oct 7, 11:02 AM MDTSNOW 18 S Casper, WYCASPER MOUNTAIN SNOTEL
Oct 7, 11:02 AM MDTSNOW 322 Sse Casper, WYRENO HILL SNOTEL
Oct 7, 11:30 AM MDTSNOW 111 N Dubois, WYBURROUGHS CREEK SNOTEL
Oct 7, 11:30 AM MDTSNOW 316 Ne Dubois, WYCASTLE CREEK SNOTEL
Oct 7, 11:33 AM MDTSNOW 221 Sw Barnum, WYGRAVE SPRING SNOTEL
Oct 7, 11:41 AM MDTSNOW 0.33 Nw Green River, WY
Oct 7, 11:42 AM MDTSNOW 4Lysite, WY
Oct 7, 12:09 PM MDTHEAVY SNOW 9.74.5 Nw Riverton, WYRIVERTON ASOS
Oct 7, 12:42 PM MDTSNOW 312 Ne Lysite, WY
Oct 7, 12:44 PM MDTSNOW 11 Wnw Rock Springs, WY
Oct 7, 12:44 PM MDTSNOW 12 N Lander, WY
Oct 7, 12:45 PM MDTSNOW 0.72 E Riverton, WY
Oct 7, 12:50 PM MDTSNOW 113 Nnw Shoshoni, WYBOYSEN DAM
Oct 7, 12:52 PM MDTSNOW 2Riverton, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS75 KRIW 062111
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
311 PM MDT THU OCT 6 2011

...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL WYOMING TONIGHT THROUGH FRIDAY MORNING...

.AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY
STATE TONIGHT INTO FRIDAY MORNING...PRODUCING VERY STRONG
SOUTHWEST WINDS FROM EASTERN SWEETWATER COUNTY THROUGH SOUTHEAST
FREMONT AND NATRONA COUNTIES.

WYZ028-029-062215-
/O.CAN.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER
311 PM MDT THU OCT 6 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH IT WILL BE QUITE WINDY ACROSS WESTERN SWEETWATER COUNTY.
WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED. THEREFORE THE
HIGH WIND WATCH HAS BEEN CANCELLED.

$$

WYZ030-070600-
/O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
/O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
311 PM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS EVENING
  AND CONTINUE THROUGH THE MID TO LATE FRIDAY. IN ADDITION...SOME
  SNOW IS POSSIBLE AS WELL...BEING BLOWN AROUND BY THE WIND.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE
  HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS
  ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-070600-
/O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
/O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
311 PM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS WILL DEVELOP BY
  THIS EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING. A STRONG
  COLD FRONT WILL ALSO MOVE ACROSS THE AREA TONIGHT WITH A PERIOD
  OF SNOW AND BLOWING SNOW EXPECTED INTO FRIDAY.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER
  STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE
  PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND
  FRIDAY ALONG WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY
  RESTRICT THE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-070600-
/O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
/O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
311 PM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE
  EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING.

* WIND...SOUTHWEST WIND 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG
  SOUTHWEST WINDS TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
3 follow-up statements
139 
WWUS75 KRIW 070515
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1115 PM MDT THU OCT 6 2011

...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL WYOMING OVERNIGHT THROUGH FRIDAY
MORNING...

.AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY
STATE TONIGHT INTO FRIDAY MORNING...PRODUCING VERY STRONG
SOUTHWEST WINDS FROM EASTERN SWEETWATER COUNTY THROUGH SOUTHEAST
FREMONT AND NATRONA COUNTIES.

WYZ030-071500-
/O.CON.KRIW.HW.W.0018.000000T0000Z-111007T1500Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
1115 PM MDT THU OCT 6 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP OVERNIGHT
  AND CONTINUE THROUGH MIDDAY FRIDAY. IN ADDITION...SOME SNOW IS
  POSSIBLE AS WELL...BEING BLOWN AROUND BY THE WIND.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE 
  HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS 
  ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-071500-
/O.CON.KRIW.HW.W.0018.000000T0000Z-111007T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1115 PM MDT THU OCT 6 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS WILL DEVELOP
  OVERNIGHT AND CONTINUE THROUGH MIDDAY FRIDAY. SOME SNOW WILL
  OCCUR AT TIMES INTO FRIDAY MORNING. 

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER
  STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE
  PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS THROUGH FRIDAY
  MORNING ALONG WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY
  RESTRICT THE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-071500-
/O.CON.KRIW.HW.W.0018.000000T0000Z-111007T1500Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1115 PM MDT THU OCT 6 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL OCCUR OVERNIGHT
  AND THROUGH LATE FRIDAY MORNING.

* WIND...SOUTHWEST WIND 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND 
  HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG 
  SOUTHWEST WINDS TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
265 
WWUS75 KRIW 071156
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
556 AM MDT FRI OCT 7 2011

...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL WYOMING THROUGH 3 PM THIS AFTERNOON...

.AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY
STATE TODAY...PRODUCING VERY STRONG SOUTHWEST WINDS FROM EASTERN
SWEETWATER COUNTY THROUGH SOUTHEAST FREMONT AND NATRONA COUNTIES.

WYZ030-072000-
/O.EXT.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
556 AM MDT FRI OCT 7 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVELERS ALONG INTERSTATE 80 AND OTHER STATE 
  HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS 
  ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-072000-
/O.EXT.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
556 AM MDT FRI OCT 7 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

* WIND...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH.

* IMPACTS...TRAVELERS ALONG HIGHWAY 287 BETWEEN SWEETWATER
  STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE
  PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS THROUGH TODAY ALONG
  WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY RESTRICT THE
  VISIBILITY AT TIMES...ESPECIALLY THIS MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-072000-
/O.EXT.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
556 AM MDT FRI OCT 7 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

* WIND...SOUTHWEST WINDS OF 45 TO 55 MPH ARE EXPECTED THIS MORNING
  ALONG WITH GUSTS TO 65 TO 70 MPH EXCEPT 80 MPH ON OUTER DRIVE
  THROUGH 9 AM. OTHERWISE...SOUTHWEST WIND 35 TO 45 MPH WITH
  GUSTS TO 60 MPH CAN BE EXPECTED THROUGH 3 PM THIS AFTERNOON.

* IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG
  SOUTHWEST WINDS TODAY...ESPECIALLY ON OUTER DRIVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
289 
WWUS75 KRIW 072050
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MDT FRI OCT 7 2011

...HIGH WIND WARNING IS CANCELLED...

.WHILE THE WINDS WILL BE STRONG THROUGH THE EVENING...HIGH WINDS
ARE NO LONGER EXPECTED. THE HIGH WIND WARNING IS CANCELLED.

WYZ019-020-030-072200-
/O.CAN.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER
250 PM MDT FRI OCT 7 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WHILE THE WINDS WILL BE STRONG THROUGH THE EVENING...HIGH WINDS
ARE NO LONGER EXPECTED. THE HIGH WIND WARNING IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 6, 2:39 PM MDT, 32 minutes earlier.

Area forecast discussion, Oct 6, 2:39 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT THU OCT 6 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY

STORM SYSTEM SPINNING UP NEAR PRICE UTAH THIS AFTERNOON WITH LIGHT
TO MODERATE SNOW FALLING SINCE THIS MORNING OVER MUCH OF WESTERN
WYOMING.  3 INCHES OF SNOW HAS FALLEN SO FAR AROUND STAR VALLEY
RANCH.  BAROCLINIC LEAF MOVING THROUGH SOUTH CENTRAL WYOMING THIS
AFTERNOON WITH DECENT CONVECTION DEVELOPING THERE.  A FEW LIGHTNING
STRIKES HAVE BEEN NOTED.  ALSO HAVE TROWAL OVER SOUTHWEST WYOMING
STREAMING INTO EASTERN AND CENTRAL IDAHO...WITH SOME LIGHT TO
OCCASIONALLY MODERATE SNOWFALL THERE.  LOW LIFTS NORTHEAST ACROSS
WYOMING THIS EVENING AND OVERNIGHT WITH THE TROWAL/WARM CONVEYOR
BELT SETTING UP OVER NORTHWEST AND NORTHERN WYOMING TONIGHT THROUGH
FRIDAY MORNING.  THE HEAVIEST PRECIPITATION LOOKS TO BE OVER NORTH
CENTRAL WYOMING.  SNOW LEVELS ACROSS THE WEST AND SOUTH WILL EASILY
BE AT THE VALLEY FLOORS...WHILE EAST OF THE DIVIDE...SNOW LEVELS
WILL BE DOWN TO BETWEEN 6500 AND 7000 FEET.  WILL ALLOW CURRENT
ADVISORIES TO RUN THEIR COURSE...AND WILL ADD THE STAR VALLEY AND
JACKSON HOLE TO THE MIX (ALL THROUGH 9 AM).  WILL GO AHEAD WITH A
WARNING FOR THE BIGHORN MOUNTAINS FROM 9 PM THIS EVENING THROUGH
NOON FRIDAY WITH 8 TO 14 INCHES EXPECTED THERE. THE PRECIPITATION
WILL WIND DOWN BY LATE MORNING AS THE DYNAMICS LIFT NORTH.  HIGH
WINDS ARE EXPECTED OVERNIGHT BETWEEN EASTERN SWEETWATER...SOUTHEAST
FREMONT AND NATRONA COUNTIES AS JET ROUNDS THE LOW AND LIFTS
NORTHEAST OVER COLORADO AND SOUTHEAST WYOMING.  SURFACE GRADIENT IS
QUITE TIGHT WITH APPROX 15 MB OVERNIGHT BETWEEN KRKS AND KGCC.  ALSO
WILL SEE SOME 50KT+ AT H7. WILL UPGRADE HIGH WIND WATCH FROM 9 PM
THROUGH 9AM...THOUGH CANCEL THE WATCH FOR WESTERN SWEETWATER AS THE
BEST GRADIENT IS OFF TO THE EAST.  THE WINDS DIMINISH BY LATE
MORNING...THOUGH REMAIN BREEZY TO WINDY THROUGH THE DAY.  NORTHWEST
WINDS PICK UP FOR FRIDAY AND FRIDAY EVENING OVER MUCH OF THE
AREA...AS THE SURFACE LOW LIFTS NORTHEAST INTO EASTERN MONTANA AND
THE DAKOTAS.  LIGHT SHOWERS LINGER THROUGH SATURDAY IN THE NORTHWEST
FLOW WITHIN THE TROUGH AXIS.  THE TROUGH AXIS WILL BE SLOW TO
EXIT...NOT UNTIL SATURDAY NIGHT.  FLAT RIDGING BUILDS IN BEHIND THE
SLOWLY DEPARTING TROUGH.  SOME CLOUDS LINGER THROUGH SUNDAY.
TEMPERATURES RECOVER A BIT ON SATURDAY AND SUNDAY TO NEAR SEASONABLE
NORMS.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

A SERIES OF SHORTWAVE TROUGHS WILL AFFECT THE REGION THROUGH THE
EXTENDED PERIOD.  A LOOK AT H5 HEIGHTS INDICATES A PERIOD OF
SEASONAL TEMPERATURES AS ZONAL FLOW ALOFT DEVELOPS SUNDAY NIGHT AND
EARLY MONDAY.  AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE BRITISH
COLUMBIA COAST WILL EJECT A SHORTWAVE INTO THE NORTHERN ROCKIES
MONDAY AFTERNOON MAINLY AFFECTING THE WESTERN MOUNTAINS BRINGING A
FEW RAIN SHOWERS BECOMING SNOW OVERNIGHT.  SIGNIFICANT ACCUMULATION
DOES NOT APPEAR LIKELY ATTM BUT THIS WILL BEAR WATCHING AS THE TIME
APPROACHES.  MID RANGE MODELS IS GOOD AGREEMENT ON BUILDING A STRONG
RIDGE IN THE PACIFIC OFF THE CALIFORNIA COAST BY TUESDAY.  THIS WILL
KEEP THE MAIN STORM TRACK TO THE NORTH.  HOWEVER THIS WILL ALSO
TIGHTEN THE PRESSURE GRADIENT AS THE PARADE OF SHORTWAVES CONTINUE.
TUESDAY NIGHT APPEARS TO BEGIN A WINDY PERIOD AS NORTHWEST FLOW
DEVELOPS ON THE BACK SIDE OF THE RIDGE.  A WAVE ON TUESDAY NIGHT
SHOULD BRING A FEW SHOWERS TO THE NORTH AND SLIDE A COLD FRONT
THROUGH THE CWA.  WINDY CONDITIONS CAN BE EXPECTED TO ACCOMPANY THIS
FRONT.  CONFIDENCE IN FORECAST IS LOW BEYOND TUESDAY AS MODELS ARE
TENDING TO DIVERGE A BIT WITH THE GFS FLATTENING OUT THE RIDGE
A BIT ALLOWING COOLER AIR IN FROM THE NORTH.  OTHER GUIDANCE KEEPING
A MORE AMPLIFIED RIDGE THROUGH THURSDAY WHICH WOULD BRING DRIER AND
WARMER CONDITIONS.

&&

.AVIATION.../00Z ISSUANCE/

WIDESPREAD MVFR/IFR CIGS AND VSBY EXPECTED WEST OF THE CONTINENTAL
DIVIDE THROUGH 18Z SATURDAY. PERIODS OF SNOW AND LOW STRATUS WILL
OBSCURE MOUNTAINS IN AREAS WEST OF THE CONTINENTAL DIVIDE. AS THE
STORM DEVELOPS...STRONG AND GUSTY WIND WILL BEGIN ALONG THE
SOUTHERN WIND CORRIDOR WITH THE KRKS-KCPR AREA EXPERIENCING
SOUTHWEST WIND OF 25 TO 35 KT GUSTING TO NEAR 50 KT AT TIMES. SNOW
AROUND THE BIGHORNS WILL ALSO BRING IFR CIGS/VSBY STARTING TONIGHT
AS WELL. THE BIG HORN BASIN WILL SEE MAINLY RAIN WITH THE GREATEST
IMPACT TO CIGS IN LOW STRATUS THROUGH 18Z SATURDAY.  AFTER 18Z THE
MAIN IMPACTS WILL BE IN THE BIGHORNS AND AROUND KBYG WITH RAIN AND
POSSIBLY SNOW EXTENDING TOWARD KCPR.

&&

.FIRE WEATHER...

FIRST STORM OF THE SEASON WILL CONTINUE TO BRING SNOW TO THE WEST
OVERNIGHT INTO FRIDAY MORNING.  RAIN AND SNOW WILL SPREAD INTO THE
NORTH AND EVENTUALLY INTO THE CENTRAL.  WINTER WEATHER ADVISORIES
ARE IN EFFECT FOR THE MUCH OF THE WEST WITH A WINTER STORM WARNING
FOR THE BIGHORNS.  SNOW LEVELS EAST OF THE DIVIDE WILL BE ABOVE 6500
TO 7000 FEET.  THE PRECIPITATION WILL DIMINISH LATE FRIDAY MORNING
INTO THE AFTERNOON WITH LINGERING SHOWERS EXPECTED THROUGH
SATURDAY.  HIGH WINDS ARE EXPECTED TONIGHT BETWEEN EASTERN
SWEETWATER...SOUTHEAST FREMONT AND NATRONA COUNTIES.  GUSTY
NORTHWEST TO WEST WINDS CAN BE EXPECTED TONIGHT AND FRIDAY ACROSS
MUCH OF THE REMAINDER OF THE AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY
WYZ019-020-030.

WINTER WEATHER ADVISORY UNTIL 9 AM MDT FRIDAY
WYZ001-012>015-023-024.

WINTER WEATHER ADVISORY UNTIL NOON MDT FRIDAY WYZ002.

WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON MDT FRIDAY
WYZ008-009.

&&

SHORT TERM...TWB
LONG TERM...BERC
AVIATION...BERC
FIRE WEATHER...TWB
Hazardous weather outlook, Oct 6, 5:23 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
523 AM MDT THU OCT 6 2011

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
244 AM MDT THU OCT 6 2011

...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAINS FOR TODAY...
TONIGHT AND FRIDAY MORNING....

...HIGH WIND WATCH FROM ROCK SPRINGS TO JEFFERY CITY TO CASPER
TONIGHT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOUNTAIN SNOW LIKELY TODAY. SNOW WILL CONTINUE IN THE MOUNTAINS
TONIGHT AS WELL AS IN LOWER ELEVATIONS ALONG AND WEST OF THE DIVIDE.
SIGNIFICANT SNOWFALL IS LIKELY IN MUCH OF THESE AREAS. A CHANCE OF
THUNDERSTORMS IN SOUTHEAST NATRONA AND EASTERN SWEETWATER COUNTIES
THIS AFTERNOON ALONG WITH SOME SMALL HAIL.

VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH ALONG WITH GUSTS OF 60
MPH ARE POSSIBLE FROM ROCK SPRINGS TO JEFFREY CITY TO CASPER
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...COLDER WITH A GOOD CHANCE OF RAIN AND MOUNTAIN
SNOW ALONG WITH SNOW AT THE LOWER ELEVATIONS ALONG AND WEST OF THE
DIVIDE THROUGH 9 AM. SIGNIFICANT SNOWFALL IS LIKELY IN MUCH OF THESE
AREAS. SNOW LEVELS COULD DROP AS LOW AS 5000 FEET ACROSS PORTIONS OF
CENTRAL WYOMING.

VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH ALONG WITH GUSTS OF 60
MPH ARE POSSIBLE FROM ROCK SPRINGS TO JEFFREY CITY TO CASPER
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS AS
WELL AS ANY WIND GUSTS ABOVE 45 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Oct 6, 2:58 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT THU OCT 6 2011

WYZ010-011-062300-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
258 PM MDT THU OCT 6 2011

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON HOURS
ACROSS THE LOWER ELEVATIONS OF JOHNSON COUNTY.  STRONGER STORMS COULD
PRODUCE SMALL HAIL AND GUSTY OUTFLOW WIND TO 40 MPH. STORMS WILL
DECREASE IN INTENSITY AND COVERAGE WITH LOSS OF DAYTIME HEATING
AFTER ABOUT 630 PM.

WYZ020-022-062300-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
258 PM MDT THU OCT 6 2011

STRONG STORMS HAVE DEVELOPED THIS AFTERNOON NEAR THE BORDER OF
NATRONA AND CONVERSE COUNTIES.  THE STRONGEST STORMS SHOULD STAY TO
THE EAST BUT A FEW STORMS MAY DEVELOP IN NATRONA COUNTY.  THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...
GUSTY WIND TO 50 MPH AND ONE HALF TO THREE QUARTER INCH HAIL.
TRAVELERS ALONG INTERSTATE 25 SHOULD BE CAREFUL WHEN APPROACHING
STORMS AS HEAVY RAIN CAN CAUSE HAZARDOUS ROAD CONDITIONS.

DSB
Local storm report, Oct 6, 3:10 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0310 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     SNOW             BEDFORD                 42.90N 110.93W
10/06/2011  M1.00 INCHES     LINCOLN            WY   PUBLIC

1224 PM     SNOW             5 SSE SMOOT             42.55N 110.88W
10/06/2011  M1.00 INCHES     LINCOLN            WY   COCORAHS

0306 PM     HEAVY SNOW       1 SE THAYNE             42.90N 110.98W
10/06/2011  M6.00 INCHES     LINCOLN            WY   PUBLIC

0306 PM     SNOW             6 ENE ALTA              43.78N 110.93W
10/06/2011  E2.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0307 PM     SNOW             8 W SOUTH ENTRANCE      44.13N 110.83W
10/06/2011  E2.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0307 PM     SNOW             19 SW BONDURANT         42.96N 110.61W
10/06/2011  E5.00 INCHES     LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

0307 PM     SNOW             8 SE AFTON              42.65N 110.81W
10/06/2011  E1.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0307 PM     SNOW             26 N KEMMERER           42.15N 110.68W
10/06/2011  E1.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0307 PM     SNOW             36 N KEMMERER           42.30N 110.68W
10/06/2011  E5.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0308 PM     SNOW             15 NNE COKEVILLE        42.27N 110.81W
10/06/2011  E2.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0309 PM     SNOW             15 S AFTON              42.51N 110.91W
10/06/2011  E3.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0309 PM     SNOW             SNIDER BASIN            42.49N 110.52W
10/06/2011  E2.00 INCHES     SUBLETTE           WY   MESONET

0309 PM     SNOW             19 SE AFTON             42.53N 110.66W
10/06/2011  E4.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0309 PM     SNOW             17 E AFTON              42.76N 110.59W
10/06/2011  E3.00 INCHES     SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0309 PM     SNOW             8 NE AFTON              42.82N 110.84W
10/06/2011  E5.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

&&

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:06 AM MDTHigh Wind WatchRIWFremont, Natrona, Sweetwater11 hr
Oct 6, 4:53 AM MDTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton31 hr
Oct 6, 3:01 PM MDTWinter Storm WarningRIWBig Horn, Fremont, Johnson, Natrona, Washakie21 hr

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.